

BOARD MEETING MINUTES

Thursday, October 12, 2023, 7:00 p.m. – 8:30 p.m.

Zoom Meeting - https://us06web.zoom.us/j/88172076722 Meeting ID: 881 7207 6722

One tap mobile - +12532158782,,88172076722#
Dial in - +1 253 215 8782 Meeting ID: 881 7207 6722

<u>Director Attendees</u>: Joan Baldwin, Daryl Schlesser, Joe Jennings, Linda Peterson, Phil Fordyce, Gary Scheider, Matt Jennings, Suzi O'Byrne, Dawn Rubstello, Trish Bloor, Lin Provost, Nancy Marshall, Linda Kaufman, TJ Johnson

<u>Directors Not in Attendance</u>: N/A <u>Program Coordinator</u>: Sarah Moore

Member Attendees: April Creasey, Ruth Purcell, Kimberley Mackenzie, Cynthia Thichava, Sharon

O'Grady

Agenda

7:00	Call to Order	Joan)	10 minutes
7.00	Call to Oluci	JUGIT7	

- Welcome guests
- Request a volunteer to take Meeting Minutes for tonight. Daryl volunteered
- Approve September Minutes. Phil moved to accept, Joe seconded, motion carried
- Review September action items
 - Board Members attending October 21 Recognition Event Directors are encouraged to attend and help to greet and thank volunteers
 - Annual Meeting (January) event volunteers

- AEC Review
 - Great conference
 - Good attendance from King County, but we were not well represented in collaborations and content contribution
- Finance Reporting revisions
 - Program and Foundation will be developing separate budgets to allow for clear segregation of expenses; will then be rolled up into a combined view
- Board Support for Annual Appeal
 - Joan thanked the Directors for their early support of the Fall Fundraising Appeal
- - Organizing Committee Joan, Joe, Suzi, Linda P, Sarah



- Theme "Thank You For Your Thyme"/Speaker
- Board members as "Greeters" for participants
- Focus on thanking all volunteers
 - Light lunch buffet
 - Thyme plants in small baskets for MG participants being created by MG Patricia Tuor
 - We'll have early access to the room at 8am; setup to begin ~9:30am; event is
 12-3pm
 - Directors available to assist with setup and/or greeting: Nancy, Trish, Gary, Linda K., Joe, Linda P., TJ, Suzi
- Board Nominations
 - $\circ\quad$ Propose Board nomination for Jim Olson for his service to MGFKC & Program
 - Joe moved to nominate, Suzi seconded, motion carried
 - Trish to take lead on writing the recognition statement
 - o Propose President's nomination to long-term MG volunteers
 - Joan anticipates selecting Sharon O'Grady for her extraordinary leadership in our graceful exit from Finn Hill; her selection is supported by the Directors
 - Joan is also considering how we might recognize some of our longestserving volunteers
 - Sarah is planning to make a Program Coordinator's recognition award and is planning to select Emily Bishton for her many years of extensive service to the Program
- 7:30 Development Committee Update(Joe)- See items emailed separately......15 minutes
 - Annual Report/Appeals Letters/Donate Page
 - 100% of our Directors have made pledges to the Fall Fundraising Appeal, raising \$5,650, more than 10% of our goal, before the campaign begins
 - Schedule
 - o Fall Fundraising Appeal was announced in the October 1 newsletter
 - Website changes go live tomorrow, 10/13
 - Home page changes, new Donate page, new Donors page, new Annual Report page
 - Thermometer (progress toward goal) will go live sooner than expected, due to Director donations
 - FAQ section has been proposed; route potential questions to Joe as they arise
 - First wave emails to members on 10/17
 - Second wave will go to non-members
 - Third and fourth wave as follow-up
 - Potential physical mailing in November, depending on email response



- Overview of final letter content
- Overview of Annual Report
- Overview of new Donate page
- 7:45. Fund raising & Board mix Proposal (Phil)......5 minutes
 - Recruit board members outside MG ranks strategically
 - Update By-laws
 - Topic postponed to next meeting due to time constraints
- 7:50 Program Update (Sarah)......10 minutes
 - Emanii Owens has accepted a role as our new Technology Chair
 - Annual certification applications will open October 19
 - Program Office is working to help volunteers find additional activities to complete certification requirements
 - Intern application window is open through October 31 and planning for 2024 training is underway
 - 48 Outstanding Master Gardener Award nominations were received for individuals and groups (totaling ~75 volunteers)
 - CAHNRS/Extension Conference last week: Our goals are significantly aligned with those
 of Extension and the College of Agricultural, Human and Natural Resource Sciences
- 8:00 Office Future Update (Sarah)......5 minutes
 - Sarah & Joan met with WSU Extension office over could be January, 2024
 - Other Extension teams are excited for us to join them in this space
 - Some reconfiguration and reorganization of the space will be necessary prior to our move
 - Joan contacted UW CUH to begin conversation regarding move
 - o Discussion with UW will continue in the coming weeks
- 8:05 Treasurer's Report (Nancy)......5 minutes
 - September financial update overview from Nancy; details sent via email to Directors
 - 990 filing update will be ready in time for next Board meeting
 - Finn Hill Demo Garden shed sale \$7K will be received from the church for the Finn Hill garden shed, which will remain in place
 - Request for Directors to consider making their pledged donations via check to save us the credit card transaction fees
 - Nancy and Sarah will explore ways of getting physical mail with donation checks to Nancy more quickly during this period



8:10	 Develop a system of President-elect, Current President, Immediate Past-President to create continuity & support for President position Topic postponed to next meeting due to time constraints 		
8:20	Update on MGF Shed Sale @ CUH (Gary)		
8:25	Emergent items (All)		
8:30	Adjourn 8:56pm		

Next meeting: Thursday, November 9, 2023, 7 pm to 8:30 pm, on Zoom